MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305551
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the sharps coll next gen 5.4qt clear 20/pack experienced a missing lid or slide lid/clamp.Product defect was noted prior to use.The following information was provided by the initial reporter: material no.305551 batch no.0027918.Reported issue: missing lid.
 
Event or Problem Description
It was reported that the sharps coll next gen 5.4qt clear 20 / pack experienced a missing lid or slide lid / clamp.Product defect was noted prior to use.The following information was provided by the initial reporter: material no.305551, batch no.0027918.Reported issue: missing lid.
 
Additional Manufacturer Narrative
H.6.Investigation: it was reported lids missing.A sample and photo representation was not provided for evaluation.A review of the device history record (dhr) for the reported lot was performed and there were no issues found for missing lids for the reported lot number.A review of non-conforming material report (ncmr) was performed for the last twelve months and did not identify any nonconformance for the same part number.This lot was confirmed produced after corrective actions.A weight system that provides a weighted label for each final box before shipment has already been implemented for this product to ensure the correct quantity of pieces per box before shipping.It was not possible to confirm that any failure mode was related to the manufacturing process with the information provided.There appears to have been a repackaging issue which occurred during distribution by the distributor, ¿medline¿.The actual root cause is unknown.Distributor control procedures to process and repackage containers and lids is unknown.Based on these findings, our investigation is inconclusive.

Brand Name
SHARPS COLL NEXT GEN 5.4QT CLEAR 20/PACK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10433996
Report Number2243072-2020-01289
Device Sequence Number2714158
Product Code FMI
UDI-Device Identifier50382903055512
UDI-Public50382903055512
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305551
Device Lot Number0027918
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;